Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Noticed bumps on base of penis. Could this be due to STD? Can these bumps be cancerous?

User rating for this question
Answered by

Practicing since : 2008
Answered : 2609 Questions
After showering today, I noticed that I had some (approximately 6) small reddish and white pimple-like bumps on the base of my penis and top of my left testicle. Some bumps are bigger than others. These bumps do not hurt or itch whatsoever but they were very alarming. I have had both protected sex and unprotected sex with my girlfriend over the past 3 months and have no had unprotected sex with any other partners previous to her. I do trim and shave my hair in the pubic area at times so there may be a chance that these bumps are infected or raised hair follicles. I also masturbate often, about 5 times a week and sometimes use baby oil. Could this of caused a reaction or infection? I have not had any other testicular pain or pain while urinating yet either. Is there a possibility that I may have an STD? Could these bumps be cancerous?
Posted Thu, 5 Dec 2013 in General Health
Answered by Dr. Geetika Paul 1 hour later
Brief Answer: Folliculitis of groin : Topical treatment required Detailed Answer: Hi, I understand your concern regarding your skin problem and I hope I will be able to help you in the same. Now having seen the attached pictures, the first thing that I can think of is folliculitis owing to the fact that you regularly trim and shave the hair. Application of oil can also lead to development of such lesions. The lesions are red and are symptomless in nature. Though we cannot totally rule not a sexually transmitted disease right now but the appearance is more in favour of folliculitis. These surely don't have the appearance of any cancerous lesions. What you need to do is to treat the lesions on the lines of folliculitis for atleast three days. You need to clean the affected area with warm saline water or with an antiseptic lotion atleast twice a day and then apply a topical antibiotic cream . Something like mupirocin will help. Stop the application of oils to the affected area. Wear cotton undergarments in order to decrease sweating. I am sure that the lesions should be fine in two to three days. If the lesions tend persist, then we might have to assess you on the lines of a sexually transmitted disease but the possibility looks very less right now. Hope it helps, If you have any other query, please let me know. Dr Geetika Paul.
Above answer was peer-reviewed by
Follow-up: Noticed bumps on base of penis. Could this be due to STD? Can these bumps be cancerous? 2 hours later
I have an old prescription of Taro-Mupirocin 2% from 2011. Is this suitable to use or would it be expired at this point? Any at home remedies I can use in the mean time?
Answered by Dr. Geetika Paul 2 hours later
Brief Answer: Folliculitis :Saline compresses and antibiotic Detailed Answer: Hi, Yes you can use mupirocin cream that you have. It will surely help in treating the infection part. Apply it twice a day. As far as good remedies are concerned, you just need to clean the affected area with lukewarm saline water before applying the medicine. The infection should settle down in two to three days of this therapy. If you need any other clarifications, please ask. Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor